From Louisville, Kentucky, USA:
I am nearly 70 and have been diagnosed as having Type 2 diabetes about 18 months ago. The pills I'm taking seem (Glucophage) to keep me "in control," since my Hemoglobin A1c values have been holding at 6.5-6.6. Occasionally, I am bothered by what I believe is referred to as "dawn phenomenon" when I wake up about 3 A.M. to 4 A.M. with a night sweat, at times very heavy, with sweating primarily on the upper torso and head. I speculate that my system must be demanding glucose (hypoglycemia?) and my liver is responding with a release of glycogen. The end result is that I have a fasting glucose value of 140 to 165 in the morning at say, 8:00 A.M. Have you any suggestions as to how this may be controlled? Would a small snack at bedtime be a step in the right direction?
I have no problem receiving comments from others experiencing a similar problem.
You haven't stated if you've checked your blood sugar at 3 A.M. when sweating!
If you have, and it's low, you've got to change something: talk to your doc about increasing your evening snack, or switching to more protein at bedtime (Carb wouldn't last long enough). Your diabetes pill (Glucophage/metformin) is unlikely to cause low sugars, but your doctor would have to help you decide what to try next.
If you have, and it's normal, the problem is not the diabetes.
Original posting 25 Aug 1998
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.